MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG REOCOR D; EXTERNAL PACEMAKER

BIOTRONIK SE & CO. KG REOCOR D; EXTERNAL PACEMAKER
Model Number 365529
Medical Device Problem Code No Pacing (3268)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Event or Problem Description
We received a voluntary medwatch report from the fda.The report was sent in from (b)(6) health ((b)(4)).The report is: when a (b)(6) year old male was at a critical time in the surgery the external pacemaker and cable failed to properly function.The patient's heart quickly distended and a hole was emergently made in the heart to decompress the heart in order to save the patient.Once a proper functioning cable and box were retrieved (2 boxes later), the hole that was emergently made needed to be fixed.(b)(6) health cannot provide the serial numbers of the external pacemakers that were used.(b)(6) health claimed that the devices were sent to their biomed group where they tested fine and were not returned to biotronik.
 
Additional Manufacturer Narrative
Because serial numbers are unknown, we do not have a manufacture date.The re-inspection of the returned devices revealed severe damages caused by strong external forces, i.E.Drop damages, in all cases.Three devices showed signs of manual opening of the housing and attempts to self-repair were visible.Additionally, all returned devices had penetration of fluid (e.G.Water) into the device housing, which led to corrosion and extensive damage to the internal circuit board.In summary, all devices had been returned with severe damages.No specific failure mode was identified and there was no material or manufacturing issue related to the returned devices.

Brand Name
REOCOR D
Common Device Name
EXTERNAL PACEMAKER
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin D-123 59
GM  D-12359
MDR Report Key7962354
Report Number1028232-2018-03492
Device Sequence Number11197248
Product Code OVJ
UDI-Device Identifier04035479110055
UDI-Public04035479110055
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number365529
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;